MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported alterra clinical study, during review of the 6-month fluoroscopy post transfemoral tpvr procedure with a 29mm sapien 3 valve in an alterra prestent, one type 1 fracture was found at the alterra prestent outflow, rung 6.This fracture is not visualized at the previous timepoint.
 
Additional Manufacturer Narrative
Investigation is still ongoing.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Relevant ' was provided by the site, and the following was observed: 1 fracture was found at the outflow of the alterra present.There was no additional information regarding assessment of right ventricular outflow tract curvature/length and patient specific anatomical provided.The reported event for present fractured was confirmed through the provided fluoro '.A review of the device history record, lot history, and manufacturing mitigations revealed no indication that a manufacturing non conformance contributed to the event.Additionally, a review of the instructions for use materials revealed no deficiencies.An in depth evaluation related to alterra present fracture has been documented in a technical summary.Per the technical summary, the present in straight configurations is considered safe under pulsatile loading conditions based on finite element analysis (fea) modeling, accelerated wear and tear (awt), and fatigue testing.In anatomical bends, the present may experience frame fractures on the area experiencing the bend.The technical summary documents a review of available ct scans ' for patients with reported present fractures.Per the technical summary, fractures occurring at the outflow side of the stent are likely associated with high positioning of the distal portion of the present within the patient's bifurcation.In this position, portions of the distal stent may experience bending engagement with the pulmonary artery, resulting in increased strain on the frame and a higher likelihood of outflow fracture.Additionally, the technical summary included a review of manufacturing documentation and a sem (scanning electron microscope) micro crack study to assess whether microcracks could have been present on the frame prior to present implantation.No microcracks were observed at any stage of the investigation, and no evidence of a manufacturing non conformance that could have contributed to the reported complaint event was identified.Due to the lack of patient specific anatomical information for this case, a definitive root cause cannot be determined.However, based on historical investigations and the findings documented in the referenced technical summaries, patient factors like high present positioning leading to engagement with patient anatomy)may have contributed to the reported event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24594232
Report Number2015691-2026-13198
Device Sequence Number10474590
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)241105(11)221101
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2024
Device Model Number29AP4045A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown